Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 198, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2009, 12:52 PM CDT for Crenshaw County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2009, 12:52 PM CDT (17:52 UTC)
- Expired
- May 25, 2009, 1:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 251752
SVRMOB
ALC041-251815-
/O.NEW.KMOB.SV.W.0198.090525T1752Z-090525T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1252 PM CDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 115 PM CDT
* AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRANTLEY...OR 6 MILES SOUTHWEST OF LUVERNE...AND MOVING NORTH AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LUVERNE AND RUTLEDGE BY 110 PM CDT...
PATSBURG...6 MILES SOUTH OF LIVE OAK AND 9 MILES SOUTHWEST OF
PETREY BY 115 PM CDT...
LAT...LON 3153 8624 3158 8644 3190 8637 3186 8618
3184 8617 3181 8620 3180 8615 3178 8614
TIME...MOT...LOC 1752Z 195DEG 15KT 3164 8631
$$1 follow-up statement
000
WWUS54 KMOB 251816
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
116 PM CDT MON MAY 25 2009
ALC041-251825-
/O.EXP.KMOB.SV.W.0198.000000T0000Z-090525T1815Z/
CRENSHAW AL-
116 PM CDT MON MAY 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRENSHAW COUNTY HAS
EXPIRED...
THIS STORM HAS WEAKENED BELOW SEVERE LIMITS.
LAT...LON 3153 8624 3158 8644 3190 8637 3186 8618
3184 8617 3181 8620 3180 8615 3178 8614
TIME...MOT...LOC 1752Z 195DEG 15KT 3164 8631
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:00 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 25, 11:00 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1100 AM CDT MON MAY 25 2009 .UPDATE...HAVE UPDATED THE PUBLIC PACKAGE TO CLEAN UP THE WORDING. ALSO HAVE BUMPED TEMPS DOWN A BIT OVER THE WESTERN THIRD OF THE FA...WITH THICKER CLOUD COVER AND THE MOST SHRA/TSRA STREAMING NORTH OVER THESE AREAS. 16 && .AVIATION...(18Z ISSUANCE)...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STREAM NORTH OVER THE AREA INTO THIS EVENING...THEN TAPER OFF. LOCAL IFR CONDITIONS WITH STREAM NORTH WITH THE SHOWERS INTO TONIGHT. WITH THE ABUNDANT PRECIP TODAY...FOG DEVELOPMENT IS LIKELY TONIGHT...WITH PATCHY DENSE EXPECTED. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 25, 9:20 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 920 AM CDT MON MAY 25 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261420- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 920 AM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE ...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD WEST OVER THE AREA TODAY. THE GREATEST COVERAGE WILL BE OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...TAPERING OFF TOWARDS THE EAST. THE MAIN THREAT...OTHER THAN LIGHTNING...WILL BE LOCALLY HEAVY RAINFALL THAT COULD CREATE SOME MINOR URBAN AND SMALL STREAM FLOODING. THERE IS A MODERATE RISK OF RIP CURRENTS IN THE SURF ZONE ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS...MOSTLY DAY TIME SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TUESDAY. THE REMAINDER OF THE WEEK WILL FEATURE SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. THE MOST SIGNIFICANT RISK FROM THUNDERSTORMS WILL BE LIGHTNING STRIKES .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED.
In the hours before
Special weather statement, May 25, 12:49 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1249 PM CDT MON MAY 25 2009 ALZ058-060-251830- COVINGTON-CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 1249 PM CDT MON MAY 25 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COVINGTON AND CRENSHAW COUNTIES... AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES WEST OF BRANTLEY TO 2 MILES NORTHWEST OF ONYCHA...MOVING NORTH AT 15 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... OPP...RUTLEDGE AND BRANTLEY THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.